Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On $ L\sp{1}$ convergence of certain cosine sums

Authors: John W. Garrett and Časlav V. Stanojević
Journal: Proc. Amer. Math. Soc. 54 (1976), 101-105
MathSciNet review: 0394002
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Rees and Stanojević introduced a new class of modified cosine sums $ \{ {g_n}(x) = \tfrac{1} {2}\sum\nolimits_{k = 0}^n {\Delta a(k) + \sum\nolimits_{k = 1}^n {\sum\nolimits_{j = k}^n {\Delta a(j)\cos kx\} } } } $ and found a necessary and sufficient condition for integrability of these modified cosine sums. Here we show that to every classical cosine series $ f$ with coefficients of bounded variation, a Rees-Stanojević cosine sum $ {g_n}$ can be associated such that $ {g_n}$ converges to $ f$ pointwise, and a necessary and sufficient condition for $ {L^1}$ convergence of $ {g_n}$ to $ f$ is given. As a corollary to that result we have a generalization of the classical result of this kind. Examples are given using the well-known integrability conditions.

References [Enhancements On Off] (What's this?)

Additional Information

PII: S 0002-9939(1976)0394002-8
Keywords: $ {L^1}$ convergence of cosine sums
Article copyright: © Copyright 1976 American Mathematical Society